Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 7, 2016, 6:53 PM EST. It took effect at Jan 7, 2016, 7:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2016, 6:53 PM EST (23:53 UTC)
- In effect from
- Jan 7, 2016, 7:00 PM EST
- Expired
- Jan 8, 2016, 7:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
982 WHUS72 KTAE 072353 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 653 PM EST THU JAN 7 2016 ...BRIEF PERIOD OF GUSTY EASTERLY WINDS POSSIBLE THIS EVENING AND TONIGHT OFFSHORE AND TO THE WEST OF APALACHICOLA... GMZ750-770-775-080900- /O.NEW.KTAE.SC.Y.0003.160108T0000Z-160108T0900Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 653 PM EST THU JAN 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS: 20 TO 23 KNOTS WITH GUSTS TO 30 KNOTS POSSIBLE. * SEAS: 5 TO 7 FEET OFFSHORE...WITH OCCASIONAL SEAS UP TO 9 FEET POSSIBLE WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
121 WHUS72 KTAE 080905 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 AM EST FRI JAN 8 2016 GMZ750-770-081015- /O.CAN.KTAE.SC.Y.0003.000000T0000Z-160108T0900Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 405 AM EST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE COASTAL WATERS FROM APALACHICOLA TO DESTIN. $$ GMZ755-081200- /O.EXB.KTAE.SC.Y.0003.000000T0000Z-160108T1200Z/ COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- 405 AM EST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. * WINDS: AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS POSSIBLE. * SEAS: 3 TO 5 FEET WITH UP TO 6 FEET POSSIBLE OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ775-081200- /O.EXT.KTAE.SC.Y.0003.000000T0000Z-160108T1200Z/ WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 405 AM EST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS: AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS POSSIBLE. * SEAS: 3 TO 5 FEET WITH UP TO 6 FEET POSSIBLE OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
944 WHUS72 KTAE 081221 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 721 AM EST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... GMZ755-775-081330- /O.EXP.KTAE.SC.Y.0003.000000T0000Z-160108T1200Z/ COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 721 AM EST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... SMALL CRAFT ADVISORY ARE NO LONGER OCCURRING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 3:17 PM EST, 3 hours 36 minutes earlier.
Area forecast discussion, Jan 7, 3:17 PM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 PM EST THU JAN 7 2016 .Near Term [Through Tonight]... Southern stream shortwave will move across the northern Gulf overnight along with a 140kt jet streak. The will help to induce weak cyclogenesis over the coastal waters overnight. Upper divergence associated with the jet streak along with low/mid level isentropic lift will push an area of rain through the tri-state region tonight. System will be fast-moving with limited dynamics so expect rainfall totals to be relatively light. The rain should be exiting the eastern portion of the area by sunrise on Friday. Any instability is expected to be confined to the coastal waters, with no thunder expected over land. .Short Term [Friday Through Saturday Night]... As the weak shortwave system moves east of the region in the morning, the region will be between systems on Friday. This will yield a mostly cloudy day with temperatures in the upper 60s across the area. The next storm system, which should be a little more potent, will begin organizing Friday evening across the Western Gulf and move quickly eastward across the region on Saturday. Though the bulk of the energy will stay to our north, still expect a fairly wet day on Saturday as the storm system moves quickly through the region. Have increased PoPs into the 60-70 percent range for Saturday. Expect at least partial clearing Saturday evening with cooler and drier air starting to arrive by daybreak on Sunday. .Long Term [Sunday Through Thursday]... The longer term pattern at least through Wednesday is becoming a little clearer. At the start of the period a broad mid level trough will be in place across the region with surface high pressure moving into the Southeast. The incoming airmass is not especially cold, but will deliver another couple of days with temperatures below normal on Sunday and Monday. On Tuesday, the next mid level trough will drop out of the Upper Plains and provide a reinforcing shot of cooler and drier air on Wednesday. In fact, there's potential for a widespread freeze given the pattern by Thursday morning. Overall, the long term now looks to stay fairly dry with temperatures running a few degrees below normal. && .Aviation... [Through 18Z Friday] Low cigs from this morning have burned off for all terminals. However, lower cigs will increase again this evening as rain moves into the region. Expect IFR conditions once again overnight and extending into the morning hours on Friday. && .Marine... Aside from a brief increase in winds this evening ahead of an approaching storm system, winds and seas will remain low until Saturday. Winds will increase steadily Saturday afternoon ahead of an approaching storm system and then shift offshore by Sunday as high pressure builds over the Southeast. Winds should drop below headline criteria by Monday. && .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. && .Hydrology... Area rivers continue their downward trek this afternoon with flooding limited to the lower portions of the Choctawhatchee and Flint Basins and in the Apalachicola River. Expect continued improvement at each of the forecast points, with the Choctawhatchee River at Bruce dropping out of major flood stage later this evening. Upcoming rainfall this evening and into Friday morning should be less than an inch. Saturday's system may bring a little more rainfall between 1-1.5 inches. These totals are not sufficient to result in any notable rises on the main stem rivers. Instead, these rains may briefly slow the rate of decline. Beyond Saturday, a lengthy period of dry conditions should further allow any remaining river flooding in the lower portions of the basins to continue to improve. && .Preliminary Point Temps/PoPs... Tallahassee 54 71 56 73 52 / 70 30 10 60 30 Panama City 56 69 59 71 54 / 80 20 20 70 20 Dothan 50 66 54 69 48 / 70 20 20 60 20 Albany 50 66 53 70 49 / 70 30 10 70 30 Valdosta 54 70 56 72 52 / 70 30 10 70 30 Cross City 56 74 59 75 56 / 60 30 10 60 30 Apalachicola 57 70 60 71 56 / 70 20 20 60 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...CAMP SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...CAMP MARINE...GODSEY FIRE WEATHER...CAMP HYDROLOGY...GODSEY
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.